MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) DAKOTA¿ NITINOL STONE RETRIEVAL DEVICE WITH OPENSURE¿ HANDLE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) DAKOTA¿ NITINOL STONE RETRIEVAL DEVICE WITH OPENSURE¿ HANDLE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063905000
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore, the manufacture date and the expiration date are unknown.However, the complainant reported that the device was not expired.According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a dakota¿ nitinol stone retrieval device with opensure¿ handle was used in the ureter and kidney during ureteroscopy procedure performed on (b)(6) 2018.According to the complainant, during the procedure, when a stone was captured in the dakota¿ nitinol stone retrieval device with opensure¿ handle, the physician attempted to remove the stone through the access sheath.However, the stone was too large to be removed.An attempt to release the stone was done by trying to push the dakota¿ with entrapped stone back into the kidney, but again the stone was unable to be released.The end effector wire of the dakota¿ broke.The physician then pulled the dakota¿ with entrapped stone back to the access sheath, and removed them all together from the patient.During the removal, however, the ureter was perforated and was bleeding.A cautery device from another manufacturer was used to try to stop the bleeding, but is unknown if there was any treatment given for the perforation.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
DAKOTA¿ NITINOL STONE RETRIEVAL DEVICE WITH OPENSURE¿ HANDLE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7628646
Report Number3005099803-2018-02072
Device Sequence Number13907861
Product Code FFL
UDI-Device Identifier08714729937364
UDI-Public08714729937364
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063905000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;